Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 16, 2016, 12:10 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2016, 12:10 PM CDT (17:10 UTC)
- Expired
- Apr 16, 2016, 4:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted.
569 WGUS54 KAMA 161710 FFWAMA OKC025-139-162115- /O.NEW.KAMA.FF.W.0001.160416T1710Z-160416T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1210 PM CDT SAT APR 16 2016 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA... WESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 415 PM CDT * AT 1209 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN SINCE YESTERDAY EVENING AND THIS HAS RESULTED IN FLOODING. PORTIONS OF HIGHWAY 64 AND COUNTY ROAD 95 IN WESTERN TEXAS COUNTY ARE CLOSED DUE TO EARLIER FLOODING. ADDITIONAL FLOODING OR FLASH FLOODING IS LIKELY AS THUNDERSTORMS WITH HEAVY RAIN MOVE INTO THE AREA BRINGING AN ADDITIONAL ONE TO TWO INCHES OF RAIN. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EVA...GRIGGS AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3699 10162 3650 10184 3650 10213 3699 10208 $$ BRB
2 follow-up statements
763 WGUS74 KAMA 161819 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 119 PM CDT SAT APR 16 2016 OKC025-139-162115- /O.CON.KAMA.FF.W.0001.000000T0000Z-160416T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIMARRON OK-TEXAS OK- 119 PM CDT SAT APR 16 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EASTERN CIMARRON AND WESTERN TEXAS COUNTIES... AT 111 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS WERE WEAKENING AND MOVING EAST OF THE WARNED AREA. RADAR ESTIMATES THAT THREE TO FOUR INCHES OF RAIN HAVE FALLEN AND AN ADDITIONAL HALF TO THREE QUARTERS OF AN INCH OF RAIN MAY OCCUR BEFORE SHOWERS AND STORMS MOVE EAST OUT OF THE WARNED AREA. THIS WILL LEAD TO ADDITIONAL FLOODING AND FLASH FLOODING. PORTIONS OF COUNTY ROAD 95 AND HIGHWAY 64 IN WESTERN TEXAS COUNTY REMAIN CLOSED DUE TO FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EVA...GRIGGS AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3699 10162 3650 10184 3650 10213 3699 10208 $$ BRB
748 WGUS74 KAMA 162114 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT SAT APR 16 2016 OKC025-139-162122- /O.EXP.KAMA.FF.W.0001.000000T0000Z-160416T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIMARRON OK-TEXAS OK- 414 PM CDT SAT APR 16 2016 ...THE FLASH FLOOD WARNING FOR EASTERN CIMARRON AND WESTERN TEXAS COUNTIES WILL EXPIRE AT 415 PM CDT... THE HEAVY RAIN HAS ENDED ALTHOUGH RAIN SHOWERS MAY STILL IMPACT THE AREA THROUGH THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF UP TO A QUARTER INCH ARE POSSIBLE BUT THESE AMOUNTS ARE NOT EXPECTED TO WORSEN THE FLOODING CONDITIONS. SOME ROADS MAY STILL BE COVERED IN WATER AND IMPASSIBLE. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3699 10162 3650 10184 3650 10213 3699 10208 $$ BRB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 6:04 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Apr 16, 6:04 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
604 AM CDT SAT APR 16 2016
.AVIATION...
AN OUTFLOW BOUNDARY IS HELPING TO KEEP SHOWERS AND THUNDERSTORMS
GOING NEAR THE DHT AND GUY TAF SITES THIS MORNING. BELIEVE THIS
OUTFLOW BOUNDARY WILL DISSIPATE BY LATER THIS MORNING AND THE PRECIP
SHOULD WANE. THE WINDS AT DHT SHOULD ALSO FLIP BACK AROUND TO THE
SOUTHEAST AND THEY WILL GET GUSTY AGAIN. GUY AND AMA SHOULD STAY
SOUTH OF THIS BOUNDARY...SO GUSTY SOUTHEAST WIND SHOULD PREVAIL ALL
DAY. HAVE OPTED TO LEAVE ANY SHOWERS OR THUNDERSTORMS OUT OF THE
FORECAST FOR THIS AFTERNOON AND OVERNIGHT. CONFIDENCE IS NOT HIGH
ENOUGH THAT PRECIP WILL DEVELOP FAR ENOUGH TO THE WEST TO AFFECT THE
TAF SITES. CIGS ARE EXPECTED TO BECOME VFR AT THE DHT AND AMA TAF
SITES THIS AFTERNOON AND THEN THEY SHOULD STAY THAT WAY THROUGH THE
REST OF THE FORECAST. GUY WILL BRIEFLY INCREASE INTO THE MVFR
RANGE...BUT THEN THEY SHOULD DROP BACK DOWN INTO THE IFR RANGE
OVERNIGHT TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 444 AM CDT SAT APR 16 2016/
DISCUSSION...
CLOSED UPPER LOW OVER THE SOUTHERN ROCKIES EARLY THIS MORNING WILL
MEANDER NORTH AND WEST TODAY THROUGH SUNDAY AROUND THE FOUR CORNERS
REGION. A COLD FRONT...LOCATED ACROSS THE NORTHWESTERN PORTIONS OF
THE FORECAST AREA THIS MORNING...WILL PUSH ACROSS THE PANHANDLES BY
LATER TODAY AND THIS EVENING. CONVECTION EXPECTED TO LINGER INTO THE
EARLY TO MID MORNING HOURS TODAY...WITH ANOTHER ROUND OF CONVECTION
EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON. SEVERE THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS MAINLY THE EASTERN
HALF OR TWO-THIRDS OF THE PANHANDLES. FLOODING ALSO POSSIBLE ACROSS
MAINLY THE FAR EASTERN SECTIONS OF THE PANHANDLES TONIGHT THROUGH
SUNDAY MORNING. COOLER BEHIND THE COLD FRONT SUNDAY AND MONDAY WITH
THE CLOSED UPPER LOW FORECAST TO LIFT NORTH AND EAST BY EARLY NEXT
WEEK INTO THE CENTRAL ROCKIES AND THEN INTO THE CENTRAL PLAINS STATES
AROUND THE MIDDLE OF NEXT WEEK. AN UNSETTLED AND COOLER PATTERN
EXPECTED TO LINGER INTO THE MIDDLE OF NEXT WEEK AS CHANCES FOR
CONVECTION CONTINUE. CLOSED UPPER LOW FINALLY LIFTS FURTHER AND
FURTHER NORTH AND EAST AWAY FROM THE PANHANDLES BY THE END OF NEXT
WEEK. REINFORCING SURGE OF COOLER AIR EXPECTED MONDAY NIGHT INTO
TUESDAY MORNING AND ANOTHER COLD FRONT BY THE END OF NEXT WEEK.
SEASONABLE OR BELOW NORMAL CONDITIONS EXPECTED THROUGH THE EXTENDED
FORECAST PERIOD.
SCHNEIDER
HYDROLOGY...
THE THREAT FOR THE HEAVIEST RAINFALL HAS SHIFTED FURTHER EASTWARD
TONIGHT INTO SUNDAY MORNING AND CANCELLED THE WATCH ON THE WESTERN
PORTIONS. KEPT THE WATCH MAINLY FOR THE EXTREME EASTERN TEXAS AND
OKLAHOMA PANHANDLES AND CONVERTED THE FLASH FLOOD WATCH OVER TO A
FLOOD WATCH TO BETTER MATCH UP WITH NEIGHBORING OFFICES.
SCHNEIDER
PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 42 62 41 67 / 50 50 40 40 5
BEAVER OK 66 49 65 42 65 / 80 80 60 50 10
BOISE CITY OK 65 36 56 35 60 / 80 40 30 30 10
BORGER TX 72 46 64 43 68 / 60 60 40 30 10
BOYS RANCH TX 74 41 63 41 67 / 50 40 30 30 10
CANYON TX 75 42 64 41 68 / 40 40 30 30 10
CLARENDON TX 71 49 67 45 68 / 60 80 50 40 5
DALHART TX 70 36 59 37 61 / 60 40 30 30 10
GUYMON OK 67 43 60 40 65 / 80 60 50 30 10
HEREFORD TX 75 41 64 41 68 / 30 30 30 30 10
LIPSCOMB TX 65 51 65 45 68 / 80 80 60 60 10
PAMPA TX 67 45 62 43 65 / 60 80 50 40 5
SHAMROCK TX 68 52 66 47 69 / 80 90 70 50 5
WELLINGTON TX 71 55 69 50 71 / 80 90 70 40 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES: COLLINGSWORTH...HEMPHILL...LIPSCOMB...
WHEELER.
OK...FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR THE
FOLLOWING ZONES: BEAVER.
&&
15/11Hazardous weather outlook, Apr 16, 4:07 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 407 AM CDT SAT APR 16 2016 OKZ001>003-TXZ001>020-162100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 407 AM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT DEVELOP WILL LIKELY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLOODING OR FLASH FLOODING. A FLOOD WATCH WILL BE IN EFFECT FOR THE EXTREME EASTERN SECTIONS OF THE PANHANDLES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FROM SUNDAY THROUGH FRIDAY NIGHT. SOME OF THE STORMS THAT DEVELOP COULD POSSIBLY BECOME STRONG WITH HAIL UP TO A QUARTER OF AN INCH AND THUNDERSTORM WIND GUSTS OF 45 TO 55 MPH BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING SUNDAY. A FLOOD WATCH WILL BE IN EFFECT FOR THE EXTREME EASTERN SECTIONS OF THE PANHANDLES THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT ACROSS THE EASTERN HALF OR TWO-THIRDS OF THE PANHANDLES. SCHNEIDER
In the hours before
Special weather statement, Apr 16, 11:14 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1114 AM CDT SAT APR 16 2016 TXZ012-017-161645- POTTER TX-RANDALL TX- 1114 AM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL AND WESTERN POTTER COUNTIES UNTIL 1145 AM CDT... AT 1113 AM CDT...THE PUBLIC REPORTED WEAK FUNNEL CLOUDS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MASTERSON TO 6 MILES NORTH OF UMBARGER. STORM MOVEMENT WAS NORTH AT 30 MPH. THOUGH ORGANIZED STORM ROTATION HAS NOT BEEN DETECTED...BRIEF WEAK TORNADOES ARE POSSIBLE. WIND GUSTS OF 50 TO 55 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... AMARILLO...CANYON...VALLEY DE ORO...BUSHLAND...UMBARGER...BUFFALO LAKE AND MESCALERO PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS ARE FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS BUT THE THREAT POSED BY THESE FUNNEL CLOUDS IS LOW. MOST FUNNEL CLOUDS WILL NOT REACH THE GROUND. IF A FUNNEL CLOUD IS OBSERVED...MOVE INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3475 10217 3562 10216 3562 10193 3475 10193 TIME...MOT...LOC 1613Z 196DEG 24KT 3559 10208 3504 10207 SIMPSON
Local storm report, Apr 16, 11:15 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1115 AM CDT SAT APR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL DALHART 36.06N 102.52W
04/15/2016 E1.75 INCH HARTLEY TX TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZE HAIL AROUND 620 PM IN
DALHART.
&&
EVENT NUMBER AMA1600199
LORENZENSpecial weather statement, Apr 16, 11:49 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1149 AM CDT SAT APR 16 2016 TXZ007-012-017-161715- POTTER TX-RANDALL TX-MOORE TX- 1149 AM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOORE...CENTRAL RANDALL AND CENTRAL POTTER COUNTIES UNTIL 1215 PM CDT... AT 1147 AM CDT...SHOWERS AND THUNDERSTORMS WERE INTENSIFYING ALONG A LINE EXTENDING FROM 3 MILES WEST OF DUMAS TO 3 MILES EAST OF BUSHLAND TO 4 MILES WEST OF CANYON. MOVEMENT WAS NORTHEAST AT 25 MPH. THOUGH ORGANIZED STORM ROTATION HAS NOT BEEN DETECTED...BRIEF WEAK TORNADOES ARE POSSIBLE. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS AS THE INTENSIFY...ESPECIALLY NORTH OF AMARILLO OVER RURAL SECTIONS OF CENTRAL POTTER COUNTY. LOCATIONS IMPACTED INCLUDE... AMARILLO...DUMAS...CANYON...CACTUS...MASTERSON...MESCALERO PARK AND FOUR WAY. LAT...LON 3606 10209 3606 10187 3486 10185 3486 10204 TIME...MOT...LOC 1647Z 202DEG 20KT 3588 10203 3522 10200 3500 10199 BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:01 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 59 min |
| Apr 15, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 45 min |
| Apr 15, 7:52 PM CDT | Tornado Warning | AMA | Cimarron, Texas | 23 min |
| Apr 15, 8:00 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Apr 15, 8:11 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| Apr 15, 8:12 PM CDT | Tornado Warning | AMA | Texas | 48 min |
| Apr 15, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 75 min |
| Apr 15, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 45 min |
| Apr 15, 11:28 PM CDT | Special Weather Statement | AMA | Texas | 62 min |
| Apr 16, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 33 min |
| Apr 16, 1:27 AM CDT | Areal Flood Advisory | AMA | Cimarron | 5 hr |
| Apr 16, 4:13 AM CDT | Flood Watch | AMA | Beaver | 22 hr |
| Apr 16, 9:47 AM CDT | Areal Flood Warning | AMA | Cimarron, Texas | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.